Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 14, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 22, 2012, 6:20 AM EST. It took effect at Feb 23, 2012, 12:00 AM EST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 6:20 AM EST (11:20 UTC)
- In effect from
- Feb 23, 2012, 12:00 AM EST
- Expired
- Feb 25, 2012, 10:00 AM EST
- In force
- 58 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
292 WHUS72 KILM 221120 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 620 AM EST WED FEB 22 2012 AMZ250-252-221800- /O.NEW.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 620 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KT THIS EVENING...WILL INCREASE TO 15 TO 25 KT BY THURSDAY MORNING...AND PERSIST INTO FRIDAY WITH OCCASIONAL GUSTS UP TO 30 KT. * SEAS...SEAS 3 TO 5 FT TODAY...WILL BUILD TO 4 TO 6 FT TONIGHT... AND FURTHER BUILD TO 5 TO 8 FT LATE THURSDAY INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-221800- /O.NEW.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 620 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST SATURDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KT LATE THIS EVENING...WILL INCREASE TO 15 TO 25 KT DURING THURSDAY...AND PERSIST INTO FRIDAY WITH OCCASIONAL GUSTS UP TO 30 KT. * SEAS...SEAS 2 TO 4 FT TODAY...WILL BUILD TO 4 TO 6 FT BY EARLY THURSDAY... AND FURTHER BUILD TO 5 TO 8 FT LATE THURSDAY INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
13 follow-up statements
558 WHUS72 KILM 221408 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 908 AM EST WED FEB 22 2012 AMZ250-252-222200- /O.CON.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 908 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-222200- /O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 908 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
821 WHUS72 KILM 222029 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 329 PM EST WED FEB 22 2012 AMZ250-252-230500- /O.CON.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 329 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-230500- /O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 329 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST SATURDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
863 WHUS72 KILM 230253 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 953 PM EST WED FEB 22 2012 AMZ250-252-230900- /O.CON.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 953 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-230900- /O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 953 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS72 KILM 230833 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 333 AM EST THU FEB 23 2012 AMZ250-252-232100- /O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 333 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-232100- /O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 333 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
730 WHUS72 KILM 231447 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 947 AM EST THU FEB 23 2012 AMZ250-252-254-256-232300- /O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 947 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
316 WHUS72 KILM 231952 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 252 PM EST THU FEB 23 2012 AMZ250-252-254-256-240500- /O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 252 PM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
751 WHUS72 KILM 240344 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1044 PM EST THU FEB 23 2012 AMZ250-252-254-256-241100- /O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1044 PM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
191 WHUS72 KILM 241023 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 523 AM EST FRI FEB 24 2012 AMZ250-252-254-256-242000- /O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 523 AM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...PRIOR TO THE COLD FRONT...SOUTHWEST 20 TO 30 KT WITH FEW GUSTS UP TO 35 KT THIS AFTERNOON AND EVENING. AFTER THE COLD FRONT PASSAGE TONIGHT...NORTHWEST WINDS 20 TO 30 KT. * SEAS...5 TO 9 FT...HIGHEST SEAS OFF SOUTHERN WATERS OFF CAPE FEAR. SEAS 10 TO 13 FT JUST OFFSHORE FROM CAPE FEAR...ACROSS THE WARMER WATERS OF FRYING PAN SHOALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
170 WHUS72 KILM 241931 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 231 PM EST FRI FEB 24 2012 AMZ250-252-254-256-242245- /O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 231 PM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17
390 WHUS72 KILM 242209 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 509 PM EST FRI FEB 24 2012 AMZ254-256-250800- /O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1100Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 509 PM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTHWEST 20 TO 30 KT AFTER MIDNIGHT. * SEAS...4 TO 8 FEET...SUBSIDING TO 3 TO 6 BY DAYBREAK SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-250800- /O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 509 PM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTHWEST 20 TO 30 KT AFTER MIDNIGHT AND THROUGH MID-MORNING SATURDAY. * SEAS...5 TO 8 FEET...SUBSIDING TO 3 TO 6 FT SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
457 WHUS72 KILM 250207 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 907 PM EST FRI FEB 24 2012 AMZ254-256-251000- /O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 907 PM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS...BECOMING NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-251000- /O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 907 PM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
636 WHUS72 KILM 250933 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 433 AM EST SAT FEB 25 2012 AMZ254-256-251045- /O.EXP.KILM.SC.Y.0014.000000T0000Z-120225T1000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 433 AM EST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... $$ AMZ250-252-251500- /O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 433 AM EST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
988 WHUS72 KILM 251446 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 946 AM EST SAT FEB 25 2012 AMZ250-252-251600- /O.EXP.KILM.SC.Y.0014.000000T0000Z-120225T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 946 AM EST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... WINDS AND SEAS HAVE EASED THIS MORNING TO BELOW ADVISORY CRITERIA. THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 17
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 3:15 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 22, 3:15 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 315 AM EST WED FEB 22 2012 .SYNOPSIS... WARM TEMPERATURES RETURN TODAY AND ARE EXPECTED TO LAST THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ON FRIDAY IN ASSOCIATION WITH A COLD FRONT THAT WILL BRING WEEKEND TEMPERATURES BACK TO NEAR NORMAL. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 300 AM WEDNESDAY...BROAD LONGWAVE TROF ALOFT TO BECOME THE DOMINANT PLAYER IN TOWN THIS NEAR TERM PERIOD. 2 VORTS OR S/W TROFS ALOFT WILL AID ITS BROADENING THIS AFTERNOON AND NIGHT...WITH 1 S/W TROF TRACKING ENE AND REMAINING NORTH OF THE FA...WITH THE OTHER UPPER S/W TROF ALSO MOVING ENE BUT REMAINING JUST SOUTH OF THE ILM CWA. LOOKING AT VARIOUS MODEL RH FIELDS THROUGH MODEL TIME HEIGHTS...HIGH LEVEL POSSIBLY MIXED WITH SOME MID LEVEL CLOUDS TO TRACK ACROSS THE FA ASSOCIATED WITH EACH S/W UPPER TROF RESPECTIVELY. WHAT IS NOTED IS THAT LOW LEVEL MOISTURE INCREASES LATE TONIGHT...AND LIKELY TRAPPED BELOW A LOW LEVEL JET BEST SEEN AT 925MB WHERE WSW WINDS ARE PROGGED TO REACH 50 TO 60 KT LATER TONIGHT. THIS COULD RESULT IN A BRIEF LOW STRATUS CLOUD DECK...WITH LITTLE IN THE WAY OF FOG DUE TO BOUNDARY LAYER MIXING. WILL HAVE TO MONITOR THE INCREASING DEWPOINT TRENDS ESPECIALLY ADVECTING ACROSS THE COASTAL WATERS. WITH SSTS A GOOD 5+ DEGREES ABOVE AVERAGE...WILL KEEP SEA FOG OFF THE TABLE FOR NOW. AT THIS POINT MODEST AT BEST...WAA TO AFFECT THE FA THROUGHOUT THE NEAR TERM AND BEST SEEN VIA MODEL PROGGED 8H TEMPS AND 1K-8H THICKNESS INCREASES. SLIGHTLY MILDER NAM MOS GUIDANCE UTILIZED FOR MAX/MIN TEMPS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 AM WEDNESDAY...MODERATELY STRONG WARM ADVECTION ON THURSDAY WITH SWRLY 850MB WINDS IN THE 30-40 KT RANGE. AFTERNOON TEMPS WILL SHOOT UP INTO THE LOW OR EVEN MID 70S AWAY FROM THE COOLING EFFECTS OF THE OCEAN, BUT EVEN COASTAL LOCALES WILL MANAGE TO CRACK 70 FOR THE MOST PART IN A SOUTHWESTERLY SURFACE FLOW. THE EXCEPTION WILL BE THE COAST OF BRUNSWICK COUNTY WHERE SSTS WILL KEEP HIGHS IN THE 60S. THIS STRONG LOW LEVEL JETTING WILL STRENGTHEN FURTHER THURSDAY NIGHT WITH THE APPROACH OF A COLD FRONT. THIS WILL LEAD TO A SUBSEQUENT INCREASE OF MOISTURE ADVECTION AND PERHAPS SOME ISO TO WIDELY SCT SHOWERS ESP OVER WRN ZONES BY 12Z FRI. ACTUAL FROPA COMES FRIDAY AFTERNOON. AS MENTIONED...LOW LEVEL WIND FIELDS WILL BE VERY STRONG SO THE PROSPECT OF DEEP CONVECTION BECOMES QUITE IMPORTANT SINCE IT WOULD OFFER UP THE POSSIBILITY OF DAMAGING WINDS. CURRENT SETUP LOOKS LIKE A SEASONALLY TYPICAL HIGH SHEAR/LOW CAPE EVENT. EVEN SHALLOW MOIST CONVECTION SHOULD BE ABLE TO TRANSLATE SOME STRONG GUSTS TO THE SFC WITH 40KTS PROGGED TO BE FOUND AS LOW AS 1KFT. SOME FAIRLY WIDESPREAD GUSTS OF 25-30 MPH HAVE BEEN ADDED FOR NOW. RAINFALL AMOUNTS ARE STILL TOUGH TO FIGURE OUT...THE WRF HAS BOTH HIGHER CONVECTIVE QPF AND TOTAL QPF AMOUNTS AND SEEMS MORE PLAUSIBLE BUT WILL LIKELY SPLIT THE DIFF BTW IT AND THE MORE CONSERVATIVE/LESS CONVECTIVE GFS AT THIS TIME. ADVECTION TURNS SHARPLY TO COLD AND DRY BY EVENING AND FRIDAY NIGHT TEMPERATURES PUSHING NIGHTTIME LOWS BACK CLOSER TO SEASONABLE NORMS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 3 AM WEDNESDAY...MUCH COOLER WEATHER IN STORE FOR THE WEEKEND WHEN COMPARED TO THE DAYS LEADING UP TO IT. DESPITE THE LARGE RELATIVE CHANGE THE ACTUAL DEVIATIONS FROM CLIMO HOWEVER WILL BE QUITE SMALL WITH ONLY A SMALL NEGATIVE TREND...MAINLY AT NIGHT. AS THE HIGH PROGRESSES OFF THE COAST MONDAY SOME MODERATING TEMPERATURES ARE EXPECTED BUT SO IS MOISTURE RETURN AND THE POSSIBILITY OF RAIN SHOWERS. POPS WILL FURTHER INCREASE ON TUESDAY WITH THE NEXT COLD FRONT. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AS OF 06Z...STILL WRESTLING WITH THE NOTION OF FOG TONIGHT. MODEL MOS GUIDANCE ARE NOT IN GOOD AGREEMENT. GIVEN THE LOW TEMP/DPT SPREADS ALONG THE COAST...WILL GO FOR 2 TO 4 HRS OF IFR CONDITIONS AFTER 08Z FOR THE INLAND TERMINALS. WINDS WITHIN THE BOUNDARY LAYER MAY BECOME STRONG ENOUGH EARLY THIS AM TO INHIBIT FOG FORMATION ALTOGETHER. DAYLIGHT MORNING WEDNESDAY...QUICKLY BECOMING VFR WITH A WESTERLY WIND...BACKING TO THE SOUTHWEST...SOUTH ALONG THE IMMEDIATE COAST... AND INCREASING BY MID-DAY AS THE SFC PG TIGHTENS. A BROAD UPPER TROUGH WILL EVOLVE ACROSS THE AREA TODAY WITH A S/W UPPER TROF PASSES NORTH OF THE AREA...AND ANOTHER PASSING SOUTH OF THE AREA. AS A RESULT...MID AND UPPER LEVEL MOISTURE WILL ONLY YIELD A SCT-BKN 100K TO 250K CEILING. LOW LEVEL MOISTURE DOES INCREASE WITH FEW/SCT CU/SC POSSIBLE DURING THE AFTERNOON. EXTENDED OUTLOOK...EXPECT VFR THROUGH THURSDAY. MODERATE CONFIDENCE FOR SHOWERS FRIDAY THROUGH EARLY AFTERNOON. VFR SATURDAY AND SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 AM WEDNESDAY...SFC PRESSURE PATTERN TO YIELD WSW WINDS BACKING TO SW TODAY...EXCEPT SSW ACROSS THE NEAR SHORE WATERS DUE TO A PINNED SEA BREEZE. THE SFC PG WILL BE SLOWLY TIGHTEN THROUGH TONIGHT...WITH WIND SPEEDS INCREASING FROM 10-15 KT THIS MORNING...TO AROUND 15 KT THIS AFTERNOON...FURTHER INCREASING TO SOLID 15-20 KT TONIGHT...WITH A FEW GUSTS TO 25 KT ACROSS THE OUTER WATER OFF CAPE FEAR WHERE SSTS ARE IN THE 60S ENABLING WINDS ALOFT TO OCCASIONALLY MIX TO THE OCEAN SFC. A 10-13 SECOND PERIOD EASTERLY SWELL REMAINS EVIDENT WITHIN THE SIGNIFICANT SEAS THIS MORNING. HOWEVER...THIS SWELL WILL BE SLOWLY DECAYING DURING THE NEAR TERM. AT THE SAME TIME...BUILDING LOCALLY PRODUCED 4 TO 6 SECOND PERIOD WIND WAVES WILL BECOME MORE DOMINANT BY TONIGHT. SEAS WILL BE FLIRTING WITH SCA CRITERIA ESPECIALLY TONIGHT...AND WOULD NOT BE SURPRISED TO OBSERVE 6 FT PLUS ACROSS OR JUST BEYOND THE OUTER WATERS OFF CAPE FEAR TONIGHT. A SCEC OR SCA WILL LIKELY BE NEEDED BY DAYTIME THU. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 AM WEDNESDAY...SMALL CRAFT ADVISORY LIKELY IN EFFECT FOR THE ENTIRE PERIOD. STRONG PRE-FRONTAL FLOW REGIME ON THURSDAY IS WHEN CONDITIONS WILL BE STRONGLY DETERIORATING AS BOTH WIND AND SEAS BUILD TO THE SCA-WORTHY LEVELS. THE VERY MILD AIR FLOWING OVER THE COOLER SEA SURFACE WILL INHIBIT VERTICAL MIXING BUT ONLY SUFFICIENTLY TO MAKE GUSTINESS LESS OF A FACTOR THAN OVER LAND. REGARDLESS WINDS PEAK OUT THE SW THURSDAY NIGHT INTO MIDDAY FRIDAY. FRIDAY AFTERNOON/EVE IS WHEN STRONG COLD FRONT WILL SWEEP QUICKLY ACROSS THE WATERS BRINGING AN ABRUPT TURN TO THE WEST. CONDITIONS WILL BE VERY SLOW TO IMPROVE IN THE COLD SURGE AND IF ANYTHING WAVE FACES WILL GROW A LITTLE STEEPER THAN THOSE OF THE PREFRONTAL SETUP. LONG TERM /SATURDAY THROUGH SUNDAY/... AS OF 3 AM WEDNESDAY...LONG TERM WILL LIKELY INITIALIZE WITH CAUTIONARY HEADLINES OR PERHAPS EVEN ADVISORY DUE TO RESIDUAL EFFECTS FROM FRIDAYS TUMULTUOUS FROPA AND COOL ADVECTION CONTINUES. SOME VEERING OF THE WIND IS THEN EXPECTED SATURDAY NIGHT AS THE HIGH DRAWS CLOSER FOLLOWED ON SUNDAY BY SLIGHT DECREASE IN WIND SPEED. THE SLIGHT VEER COULD LOWER THE OFFSHORE COMPONENT JUST ENOUGH TO ALLOW SOME 5 FT SEAS TO AFFECT THE OUTER REACHES OF AT LEAST THE NORTHERN ZONES ON SUNDAY REQUIRING A RETURN OF CAUTIONARY HEADLINES. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH SHORT TERM...MBB LONG TERM...MBB AVIATION...DCH/HDL
Hazardous weather outlook, Feb 22, 6:12 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 612 AM EST WED FEB 22 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-231115- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 612 AM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-231115- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 612 AM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-231115- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 612 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCEC CONDITIONS DEVELOPING TONIGHT...WITH SW WINDS INCREASING TO 15 TO 20 KT...AND SEAS BUILDING TO 3 TO 5 FT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE CONDITIONS POSSIBLE FRIDAY. SMALL CRAFT ADVISORY CONDITIONS LIKELY THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-231115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 612 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE CONDITIONS POSSIBLE FRIDAY. SMALL CRAFT ADVISORY CONDITIONS LIKELY THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.